Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 48, NWS Fort Worth, TX

June 4, 2000Hopkins County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 10:58 AM CDT for Hopkins County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 10:58 AM CDT (15:58 UTC)
Expired
Jun 4, 2000, 3:00 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 173 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 041559
FFWFWD
TXC223-042000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 AM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOPKINS COUNTY IN NORTHEAST TEXAS

* UNTIL 300 PM CDT

* AT 1058 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE RAINFALL
  ACROSS MAINLY EASTERN PORTIONS OF HOPKINS COUNTY.  WITH SOILS
  ALREADY SATURATED...ANY ADDITIONAL RAINFALL WILL CONTRIBUTE TO
  RUNOFF...AND FLASH FLOODING WILL RESULT. ADDITIONAL RAINFALL
  IS LIKELY EARLY THIS AFTERNOON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3323 9575 3302 9576 3302 9535 3333 9532

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:30 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 4, 6:30 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT SUN JUN 4 2000

UPPER LEVEL LOW CONTINUES TO DRIFT EAST THIS AM. EXPECT PRECIP TO
TAPER OFF DURING THE MORNING HOURS...MUCH LIKE SATURDAY MORNING. BEST
CHANCE OF RAIN/THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE IN
THE SOUTHEAST HALF OF THE FORECAST AREA AS THE TROUGH AXIS MOVE
EAST. HEAVIEST OBSERVED RAINFALL DURING PAST 24 HOURS WAS OVER FIVE
INCHES AT MINERAL WELLS. WITH THE POSSIBILITY OF MORE RAIN AND
THUNDERSTORMS AND A SATURATED GROUND MOST LOCATIONS...WILL EXTEND
THE FLASH FLOOD WATCH UNTIL 4 PM THIS AFTERNOON AND INCLUDE THE
SOUTHEAST ZONE THE WAS EXCLUDED IN THE FIRST ISSUANCE. A COLD FRONT
WILL PUSH INTO THE AREA MONDAY MORNING AND HELP KEEP MAX TEMPS NEAR
NORMAL FOR THIS TIME OF YEAR. IT WILL ALSO PUSH THE BULK OF THE
PRECIP TO THE SOUTHEAST OF THE REGION MONDAY. IN EXTENDED PERIOD...
MRF KEEPS UPPER LOW OVER SE TEXAS THE DRIFTS IT BACK NORTH INTO
NORTH CENTRAL TEXAS BY FRIDAY AND FORECASTING RAIN AT THAT TIME.
HOWEVER...WILL KEEP EXTENDED FORECAST DRY AS LOCATION OF UPPER LOW
WILL DETERMINE THE BEST CHANCE OF RAIN IN THE REGION...PROVIDED
THE MRF IS CORRECT IN IT/S FORECAST. WE/LL SEE.

DFW 81/70/82/67  +400          ACT 83/70/82/67 +500

.FTW...FLASH FLOOD WATCH TODAY.

82

.AVIATION DISCUSSION...
UPPER LOW CENTERED OVER ABOUT DECATUR. BULK OF PRECIP TO THE EAST OF
THE ?LOW BUT A FEW SHWRS WERE STILL TRYING TO FORM TO THE WEST OF
DFW. CIGS GENERALLY VFR THROUGH PERIOD EXCEPT FOR TEMPO IFR CIGS
THIS MORNING AS ST CLOUDS FORM FROM MOISTURE LEFT BEHIND LAST
NIGHT/S RAINS.

In the hours before

Local storm report, Jun 4, 6:30 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0315 AM    FARMERSVILLE              TX   FLOOD
06/04/00   COLLIN                         SHERIFFS OFFICE
                                          REPORTS HIGH WATER IN
                                          FARMERSVILLE.

0350 AM    BENBROOK                  TX   FLOOD
06/04/00   TARRANT                        SHERIFFS OFFICE
                                          REPORTS NUMEROUS AREAS
                                          OF WATER OVER ROADWAYS
                                          BETWEEN LAKE BENBROOK
                                          AND MANSFIELD.

0420 AM    GLEN ROSE                 TX   FLOOD
06/04/00   SOMERVELL                      ONE HOUSE FLOODED IN
                                          GLEN ROSE. REPORTED BY
                                          SOMERVELL SHERIFFS
                                          DEPARTMENT.

0430 AM    MIDLOTHIAN                TX   FLOOD
06/04/00   ELLIS                          POLICE DEPARTMENT
                                          REPORTS HOMES AND
                                          STREETS FLOODED IN
                                          MIDLOTHIAN.

0435 AM    CLEBURNE                  TX   FLOOD
06/04/00   JOHNSON                        CLEBURNE EMERGENCY
                                          MANAGEMENT REPORTS
                                          HOMES FLOODED IN
                                          CLEBURNE AND HIGH WATER
                                          OVER HIGHWAY 174 NORTH
                                          OF CLEBURNE.

0438 AM    4 S AQUILLA               TX   FLOOD
06/04/00   HILL                           SHERIFFS OFFICE
                                          REPORTS WATER OVER THE
                                          ROAD ON FM 2114.
Local storm report, Jun 4, 6:45 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0450 AM    CORSICANA                 TX   FLOOD
06/04/00   NAVARRO                        WATER COVERING THE ROAD
                                          AT THE INTERSECTION OF
                                          HIGHWAY 287 AND I-45.
                                          NUMEROUS REPORTS OF
                                          STREET FLOODING IN
                                          CORSICANA. REPORTED BY
                                          NAVARRO COUNTY
                                          SHERIFFS OFFICE.

0505 AM    GRANBURY                  TX   FLOOD
06/04/00   HOOD                           AREAS OF WATER OVER
                                          ROADWAYS IN GRANBURY.
                                          REPORTED BY HOOD COUNTY
                                          SHERIFFS OFFICE.

0535 AM    LAGUNA PARK               TX   FLOOD
06/04/00   BOSQUE                         SHERIFFS OFFICE
                                          REPORTS WATER OVER THE
                                          ROAD ON FM 2871 NEAR
                                          WALLING BEND.

0541 AM    6 N GREENVILLE             TX   FLOOD
06/04/00   HUNT                           SHERIFFS OFFICE
                                          REPORTS WATER OVER THE
                                          ROADWAY ON FM 1566 6
                                          MILES NORTH OF
                                          GREENVILLE.

0545 AM    SULPHUR SPRINGS           TX   FLOOD
06/04/00   HOPKINS                        SHERIFFS OFFICE
                                          REPORTS 8-10 INCHES OF
                                          WATER OVER I-30 IN
                                          SULPHUR SPRINGS.

0550 AM    CROWLEY                   TX   FLOOD
06/04/00   TARRANT                        SHERIFFS OFFICE
                                          REPORTS FM 1187 FLOODED
                                          NEAR CROWLEY.

0630 AM    JOSHUA                    TX   FLOOD
06/04/00   JOHNSON                        SHERIFFS OFFICE
                                          REPORTS CONTINUING
                                          FLOODING IN
                                          JOSHUA...GODLEY...AND
                                          CLEBURNE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 8:34 PM CDTTornado WarningFWDParker41 min
Jun 3, 9:11 PM CDTTornado WarningFWDParker64 min
Jun 3, 9:40 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 3, 10:13 PM CDTSevere Thunderstorm WarningFWDParker32 min
Jun 3, 10:17 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 3, 10:25 PM CDTSevere Thunderstorm WarningFWDJohnson65 min
Jun 3, 10:36 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 10:57 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 12:37 AM CDTFlash Flood WarningFWDCollin, Fannin, Grayson3 hr
Jun 4, 1:09 AM CDTFlash Flood WarningFWDParker, Tarrant3 hr
Jun 4, 1:33 AM CDTFlash Flood WarningFWDHood2 hr
Jun 4, 1:50 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 2:14 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 3:21 AM CDTFlash Flood WarningFWDCollin, Hopkins, Hunt3 hr
Jun 4, 3:26 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 3:36 AM CDTFlash Flood WarningFWDBosque3 hr
Jun 4, 3:48 AM CDTFlash Flood WarningFWDHood, Somervell3 hr
Jun 4, 3:59 AM CDTFlash Flood WarningFWDTarrant3 hr
Jun 4, 4:55 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 6:00 AM CDTFlash Flood WarningFWDHopkins, Hunt3 hr
Jun 4, 6:04 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 7:55 AM CDTFlash Flood WarningFWDJohnson2 hr
Jun 4, 9:00 AM CDTFlash Flood WarningFWDHopkins2 hr
Jun 4, 9:28 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 10:30 AM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 11:35 AM CDTFlash Flood WarningFWDDallas, Tarrant4 hr
Jun 4, 11:58 AM CDTFlash Flood WarningFWDBosque, Ellis, Hill, Johnson4 hr
Jun 4, 1:29 PM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 5:52 PM CDTFlash Flood WarningFWDMcLennan3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.